Stay connected! Share and follow:

Leukaemia CARE Careline

We're here to talk | 24-hours a day

08088 010 444

FREE from landlines & most major mobile networks

Other side effects

You may experience other problems, such as loss of appetite that may make it hard for you to eat enough to give you enough energy. But there as ways to manage these side effects to ensure you maintain a balanced diet.

Reduced appetite is another problem caused by the chemotherapy, radiotherapy and other medication. Try to eat little and often, using nutritious drinks that can help to supplement your diet and asking your doctor about appetite-stimulant tablets to help make you feel hungry.

To combat nausea and vomiting during treatment, you may be recommended to regularly take anti-sickness medication to allow yourself to have a break from the nausea so you consume some calories. Eating dry plain foods, drinking ginger drinks, eating ginger biscuits and drinking fizzy drinks might also help to manage this.

If you find you feel full very quickly, even despite not consuming that much you should try to eat little and often and eat highly calorific foods more densely packed with energy.

If you are suffering from diarrhoea you should ask you doctor for some anti-diarrhoea medication to try and alleviate this problem. You can try to naturally help the problems by drinking plenty of fluids to avoid dehydration. If the medication is not controlling your diarrhoea, speak to your doctor or dietician for further advice as to how you can change your diet to prevent this.

If you are suffering from constipation you should ask your doctor for laxatives to help alleviate this. You need to make sure you are drinking plenty of fluids and keeping as active as possible to help with bowel movement. If you are experiencing this consistently, you should consult your doctor for help with trying out a high-fibre diet. 

 

Published: Feb 2016

Next planned review: Feb 2018